Skip to content
My WebMD Sign In, Sign Up

5. Review Your Medications.

Some medicines can cause a drop in your testosterone level, Matsumoto says. These include:

  • Opioid drugs such as fentanyl, MS Contin, and OxyContin
  • Glucocorticoid drugs such as prednisone
  • Anabolic steroids used for building muscles and improving athletic performance

You shouldn’t stop taking any of your medications. If you're concerned about your testosterone level, discuss your medications with your doctor to make sure they're not the problem, and to make adjustments to your treatment if needed.  

6. Forget the Supplements.

Finally, although you're likely to encounter online ads for testosterone-boosting supplements, you aren't likely to find any that will do much good.

Your body naturally makes a hormone called DHEA that it can convert to testosterone. DHEA is also available in supplement form. But neither Miner nor Matsumoto advise using DHEA supplements since, they say, they will do little to raise your testosterone.

close

From Our Sponsor

Content under this heading is from or created on behalf of the named sponsor. This content is not subject to the WebMD Editorial Policy and is not reviewed by the WebMD Editorial department for accuracy, objectivity or balance.